Hi, I was just started on Avapro about a week ago for high blood pressure and did okay until about day three when I started to develop some muscle/joint pain. I tried to ignore it but it got worse and then I started with a dry cough and almost cold-type symptoms. My doc put me on this after Diovan caused a severe rash from knees to ankles along with joint pain. I have stopped the Avapro since I could barely walk and the cough has kept me up every night. The symptoms have resolved but I still need to be put on another med since the BP is up there. (I have a call in to my doc). I previously had been tried on calcium channel blockers as well as ACE inhibitors last year with terrible side effects which ended with just being on HCTZ but that is no longer working, hence the new try at these meds. I am curious as to whether anyone else has had these sorts of experiences with side effects, esp with Avapro and Diovan and what BP med you have tried with the fewest side effects. Thanks very much. KBlu
Diovan and Avapro are both ARBs, which are generally well tollerated. Some people on this board like Benicar, which is another ARB. I don't have much experience with ARBs, I tried Diovan and it didn't do anything for me.
You've said you had trouble with CCBs and ACEs, so you have about tried all categories except for Beta Blockers. Beta blockers seem to be the most troublesome category, so you probably want to stay away from them.
Can you maybe change to a different type of diuretic?
just started avapro last thursday. No pain at all, just lightheaded and sleepy. I also started paxil too so that could cause the lightheadedness too. I havent taken my bp yet. waiting for the meds to get into my system. Maybe in a week or so. We will see what the avapro does to my bp.